MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAH
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Date of Event 04/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All operating currents are within specification.No unexpected low batt or off no power alarms noted.Unit passed off no power test, self test, a21 error test and displacement test.Unit received with cracked case on display window corners, minor scratched lcd window, cracked reservoir tube window corners, broken reservoir tube lip, missing reservoir tube o-ring and cracked battery tube threads.Reservoir not able to lock in place due to broken off reservoir tube lip.Unable to complete functional test including basic occlusion test and occlusion test due to broken reservoir tube lip.Unable to confirm damage battery cap due to original battery cap not received with pump.
 
Event or Problem Description
Customer called and reported that they received emergency medical assistance due to low blood glucose on (b)(6) 2017, with blood glucose of 13 mg/dl at time of the incident.The customer's blood glucose was 264 g/dl at the time of the call.The customer was given intravenous glucose to treat the low blood glucose.The customer experienced symptoms such as seizures and loss of consciousness.The customer was wearing the insulin pump during the incident.Troubleshooting was not completed as the customer saw their health care professional and had their settings adjusted.The customer also reported high blood glucose levels caused by the reservoir not staying within its compartment, which was damaged.The insulin pump will be returned for analysis.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6615759
Report Number3004209178-2017-52753
Device Sequence Number10786948
Product Code OYC
UDI-Device Identifier00643169077652
UDI-Public(01)00643169077652
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAH
Device Catalogue NumberMMT-523NAH
Device Lot NumberA7523NAHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient Weight160